700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
Context Drug-induced acute pancreatitis is a rather rare clinical entity. From time to time, several cases have been reported in which statins or salicylates have been associated with the development of acute pancreatitis. There is only one report which implies the involvement of both drugs in pancreatic inflammation. Case report A 58-year-old Caucasian male with a history of coronary heart disease and hypercholesterolemia, under treatment with acetyl-salicylate for 6 years and simvastatin for 2 months, presented to the Emergency Department of our hospital with epigastric pain and vomiting of 24-hour duration. The clinical and laboratory investigation led to the diagnosis of acute pancreatitis. Conservative and rich-in-fluid treatment resulted in clinical and laboratory amelioration, and the patient was discharged on day 15, after full restoration of his health. In our patient, all possible common causes of acute pancreatitis were excluded. Conclusion It is a rational assumption to connect this case to the co-administration of simvastatin and acetyl-salicylate. However, the pathophysiological mechanism behind the onset of acute pancreatitis due to a statin, or, even more, due to its combination with salicylate, remains vague.
To read the full article Peer-reviewed Article PDF
| Peer-reviewed Full Article
Author(s): Stavros Antonopoulos Sotiris Mikros Stelios Kokkoris John Protopsaltis Konstantina Filioti Grigorios Giannoulis Dimitrios Karamanolis